Alert archive / South Dakota / Blizzard Watches in 2016
Blizzard Watch 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this blizzard watch at Nov 16, 2016, 3:39 AM CST for Big Stone County, Traverse County, Minnesota; 10 counties in South Dakota. It took effect at Nov 18, 2016, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 16, 2016, 3:39 AM CST (09:39 UTC)
- In effect from
- Nov 18, 2016, 12:00 AM CST
- Expired
- Nov 17, 2016, 3:53 AM CST
- In force
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD, Spink County, SD
The radar
The Aberdeen radar (KABR), 92 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2203 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
578 WWUS43 KABR 160939 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 339 AM CST WED NOV 16 2016 ...VERY STRONG WINDS AND SNOW LATE THURSDAY NIGHT THROUGH FRIDAY... .A LOW PRESSURE SYSTEM ACROSS KANSAS THURSDAY MORNING WILL SHIFT NORTHEAST ACROSS IOWA AND SOUTHERN MINNESOTA FRIDAY MORNING. THIS WILL BRING RAIN TO THE AREA THURSDAY AFTERNOON...THAT WILL MIX WITH AND CHANGE OVER TO SNOW THURSDAY EVENING. MODERATE TO HEAVY SNOW...AND VERY STRONG WINDS WILL BE POSSIBLE...ESPECIALLY ACROSS EASTERN SOUTH DAKOTA AND PORTIONS OF WEST CENTRAL MINNESOTA. EXPECT THE SNOW TO END WEST TO EAST FRIDAY AFTERNOON...AS THE LOW PRESSURE SYSTEM EXITS ACROSS WISCONSIN. SDZ006-018-161900- /O.NEW.KABR.BZ.A.0002.161118T0600Z-161119T0000Z/ BROWN-SPINK- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD 339 AM CST WED NOV 16 2016 ...BLIZZARD WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. * TIMING...LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. * WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 25 TO 30 MPH WITH GUST OF 35 TO 45 MPH MAY PRODUCE VISIBILITIES OF ONE QUARTER MILE OR LESS IN FALLING AND BLOWING SNOW. * SNOW ACCUMULATIONS...3 TO 6 INCHES OF SNOW POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ MNZ039-046-SDZ007-008-011-019>023-161900- /O.NEW.KABR.BZ.A.0002.161118T0600Z-161119T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...HAYTI... CLEAR LAKE 339 AM CST WED NOV 16 2016 ...BLIZZARD WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. * TIMING...LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. * WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS OF 40 TO 5O MPH MAY PRODUCE VISIBILITIES OF ONE QUARTER MILE OR LESS IN FALLING AND BLOWING SNOW. * SNOW ACCUMULATIONS...6 TO 10 INCHES OF SNOW POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ SDZ003>005-009-010-015>017-033>037-045-048-051-161900- /O.NEW.KABR.WS.A.0002.161118T0000Z-161118T1800Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCINTOSH...HERREID...EUREKA... MOBRIDGE...IPSWICH...ISABEL...GETTYSBURG...FAULKTON... MISSION RIDGE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... KENNEBEC...FORT THOMPSON 339 AM CST WED NOV 16 2016 /239 AM MST WED NOV 16 2016/ ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. * TIMING...THURSDAY EVENING THROUGH FRIDAY MORNING. * MAIN IMPACT...MODERATE SNOW...WITH ACCUMULATIONS OF 2 TO 5 INCHES. NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUST OF 35 TO 45 MPH WILL ALSO BE POSSIBLE. * OTHER IMPACTS...TRAVEL COULD BECOME VERY DIFFICULT AT TIMES DUE TO LOW VISIBILITY AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ KF
4 follow-up statements
268 WWUS43 KABR 161714 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1114 AM CST WED NOV 16 2016 ...VERY STRONG WINDS AND SNOW LATE THURSDAY NIGHT THROUGH FRIDAY... .A LOW PRESSURE SYSTEM ACROSS KANSAS THURSDAY MORNING WILL SHIFT NORTHEAST ACROSS IOWA AND SOUTHERN MINNESOTA FRIDAY MORNING. THIS WILL BRING RAIN TO THE AREA THURSDAY AFTERNOON...THAT WILL MIX WITH AND CHANGE OVER TO SNOW THURSDAY EVENING. MODERATE TO HEAVY SNOW...AND VERY STRONG WINDS WILL BE POSSIBLE...ESPECIALLY ACROSS EASTERN SOUTH DAKOTA AND PORTIONS OF WEST CENTRAL MINNESOTA. EXPECT THE SNOW TO END WEST TO EAST FRIDAY AFTERNOON...AS THE LOW PRESSURE SYSTEM EXITS ACROSS WISCONSIN. SDZ006-018-170115- /O.CON.KABR.BZ.A.0002.161118T0600Z-161119T0000Z/ BROWN-SPINK- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD 1114 AM CST WED NOV 16 2016 ...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * TIMING...LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. * WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 25 TO 30 MPH WITH GUST OF 35 TO 45 MPH MAY PRODUCE VISIBILITIES OF ONE QUARTER MILE OR LESS IN FALLING AND BLOWING SNOW. * SNOW ACCUMULATIONS...3 TO 6 INCHES OF SNOW POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ MNZ039-046-SDZ007-008-011-019>023-170115- /O.CON.KABR.BZ.A.0002.161118T0600Z-161119T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...HAYTI... CLEAR LAKE 1114 AM CST WED NOV 16 2016 ...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * TIMING...LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. * WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS OF 40 TO 5O MPH MAY PRODUCE VISIBILITIES OF ONE QUARTER MILE OR LESS IN FALLING AND BLOWING SNOW. * SNOW ACCUMULATIONS...6 TO 10 INCHES OF SNOW POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ SDZ003>005-009-010-015>017-033>037-045-048-051-170115- /O.CON.KABR.WS.A.0002.161118T0000Z-161118T1800Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCINTOSH...HERREID...EUREKA... MOBRIDGE...IPSWICH...ISABEL...GETTYSBURG...FAULKTON... MISSION RIDGE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... KENNEBEC...FORT THOMPSON 1114 AM CST WED NOV 16 2016 /1014 AM MST WED NOV 16 2016/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * TIMING...THURSDAY EVENING THROUGH FRIDAY MORNING. * MAIN IMPACT...MODERATE SNOW...WITH ACCUMULATIONS OF 2 TO 5 INCHES. NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUST OF 35 TO 45 MPH WILL ALSO BE POSSIBLE. * OTHER IMPACTS...TRAVEL COULD BECOME VERY DIFFICULT AT TIMES DUE TO LOW VISIBILITY AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
791 WWUS43 KABR 162154 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 354 PM CST WED NOV 16 2016 ...VERY STRONG WINDS AND SNOW LATE THURSDAY NIGHT THROUGH FRIDAY... .A LOW PRESSURE SYSTEM ACROSS KANSAS THURSDAY MORNING WILL SHIFT NORTHEAST ACROSS IOWA AND SOUTHERN MINNESOTA FRIDAY MORNING. THIS WILL BRING RAIN TO THE AREA THURSDAY AFTERNOON...THAT WILL MIX WITH AND CHANGE OVER TO SNOW THURSDAY EVENING. MODERATE TO HEAVY SNOW...AND VERY STRONG WINDS WILL BE POSSIBLE...ESPECIALLY ACROSS EASTERN SOUTH DAKOTA AND PORTIONS OF WEST CENTRAL MINNESOTA. EXPECT THE SNOW TO END WEST TO EAST FRIDAY AFTERNOON...AS THE LOW PRESSURE SYSTEM EXITS ACROSS WISCONSIN. SDZ006-018-170600- /O.CON.KABR.BZ.A.0002.161118T0600Z-161119T0000Z/ BROWN-SPINK- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD 354 PM CST WED NOV 16 2016 ...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * BLIZZARD CONDITIONS ARE POSSIBLE FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. * WINDS GUSTING AS HIGH AS 45 MPH COULD CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY. * TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE POSSIBLE. * TRAVEL COULD BE VERY DIFFICULT TO IMPOSSIBLE...INCLUDING DURING THE MORNING COMMUTE ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ MNZ039-046-SDZ007-008-011-019>023-170600- /O.CON.KABR.BZ.A.0002.161118T0600Z-161119T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...HAYTI... CLEAR LAKE 354 PM CST WED NOV 16 2016 ...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * BLIZZARD CONDITIONS ARE POSSIBLE FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. * WINDS GUSTING AS HIGH AS 50 MPH COULD CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY. * TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE POSSIBLE. * TRAVEL COULD BE VERY DIFFICULT TO IMPOSSIBLE...INCLUDING DURING THE MORNING COMMUTE ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ SDZ003>005-009-010-015>017-033>037-045-048-051-170600- /O.CON.KABR.WS.A.0002.161118T0000Z-161118T1800Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCINTOSH...HERREID...EUREKA... MOBRIDGE...IPSWICH...ISABEL...GETTYSBURG...FAULKTON... MISSION RIDGE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... KENNEBEC...FORT THOMPSON 354 PM CST WED NOV 16 2016 /254 PM MST WED NOV 16 2016/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * SNOW IS POSSIBLE FROM THURSDAY EVENING THROUGH FRIDAY MORNING. * TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE. * SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE. TREE BRANCHES COULD FALL AS WELL. * PLAN ON DIFFICULT DRIVING CONDITIONS...INCLUDING DURING THE MORNING COMMUTE ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SD
683 WWUS43 KABR 170442 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1042 PM CST WED NOV 16 2016 ...VERY STRONG WINDS AND SNOW LATE THURSDAY NIGHT THROUGH FRIDAY... .A LOW PRESSURE SYSTEM ACROSS KANSAS THURSDAY MORNING WILL SHIFT NORTHEAST ACROSS IOWA AND SOUTHERN MINNESOTA FRIDAY MORNING. THIS WILL BRING RAIN TO THE AREA THURSDAY AFTERNOON...THAT WILL MIX WITH AND CHANGE OVER TO SNOW THURSDAY EVENING. MODERATE TO HEAVY SNOW...AND VERY STRONG WINDS WILL BE POSSIBLE...ESPECIALLY ACROSS EASTERN SOUTH DAKOTA AND PORTIONS OF WEST CENTRAL MINNESOTA. EXPECT THE SNOW TO END WEST TO EAST FRIDAY AFTERNOON...AS THE LOW PRESSURE SYSTEM EXITS ACROSS WISCONSIN. SDZ006-018-171200- /O.CON.KABR.BZ.A.0002.161118T0600Z-161119T0000Z/ BROWN-SPINK- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD 1042 PM CST WED NOV 16 2016 ...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * BLIZZARD CONDITIONS ARE POSSIBLE FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. * WINDS GUSTING AS HIGH AS 45 MPH COULD CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY. * TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE POSSIBLE. * TRAVEL COULD BE VERY DIFFICULT TO IMPOSSIBLE...INCLUDING DURING THE MORNING COMMUTE ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ MNZ039-046-SDZ007-008-011-019>023-171200- /O.CON.KABR.BZ.A.0002.161118T0600Z-161119T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...HAYTI... CLEAR LAKE 1042 PM CST WED NOV 16 2016 ...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * BLIZZARD CONDITIONS ARE POSSIBLE FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. * WINDS GUSTING AS HIGH AS 50 MPH COULD CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY. * TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE POSSIBLE. * TRAVEL COULD BE VERY DIFFICULT TO IMPOSSIBLE...INCLUDING DURING THE MORNING COMMUTE ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ SDZ003>005-009-010-015>017-033>037-045-048-051-171200- /O.CON.KABR.WS.A.0002.161118T0000Z-161118T1800Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCINTOSH...HERREID...EUREKA... MOBRIDGE...IPSWICH...ISABEL...GETTYSBURG...FAULKTON... MISSION RIDGE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... KENNEBEC...FORT THOMPSON 1042 PM CST WED NOV 16 2016 /942 PM MST WED NOV 16 2016/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * SNOW IS POSSIBLE FROM THURSDAY EVENING THROUGH FRIDAY MORNING. * TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE. * SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE. TREE BRANCHES COULD FALL AS WELL. * PLAN ON DIFFICULT DRIVING CONDITIONS...INCLUDING DURING THE MORNING COMMUTE ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ KF
363 WWUS43 KABR 170953 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 353 AM CST THU NOV 17 2016 ...VERY STRONG WINDS AND SNOW TONIGHT THROUGH FRIDAY... .A LOW PRESSURE SYSTEM ACROSS KANSAS AND NEBRASKA THROUGH THIS EVENING...WILL SHIFT NORTHEAST ACROSS IOWA OVERNIGHT...BEFORE EXITING ACROSS SOUTHERN MINNESOTA AND WISCONSIN ON FRIDAY. THE RESULT WILL BE A MIX OF RAIN AND SNOW OVER CENTRAL SOUTH DAKOTA TRANSITIONING TO MAINLY RAIN THIS AFTERNOON. AS COLDER AIR WORKS IN FROM THE NORTHWEST THIS EVENING...WINDS WILL INCREASE AND PRECIPITATION WILL TURN TO ALL SNOW. EXPECT MODERATE TO HEAVY SNOW...WITH SIGNIFICANT BLOWING SNOW AND DRAMATICALLY REDUCED VISIBILITIES OVERNIGHT INTO FRIDAY. HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED...ESPECIALLY ACROSS EASTERN SOUTH DAKOTA...AND WEST CENTRAL MINNESOTA OVERNIGHT THROUGH MUCH OF THE DAY FRIDAY. SNOW AND BLOWING SNOW WILL SLOWLY END WEST TO EAST FRIDAY AFTERNOON. SDZ006-018-171930- /O.UPG.KABR.BZ.A.0002.161118T0600Z-161119T0000Z/ /O.NEW.KABR.BZ.W.0002.161118T0600Z-161119T0000Z/ BROWN-SPINK- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD 353 AM CST THU NOV 17 2016 ...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * EXPECT BLIZZARD CONDITIONS TO DEVELOP AROUND MIDNIGHT AND THEN DIMINISH AROUND 6 PM FRIDAY...AS PRECIPITATION ENDS WEST TO EAST. * WINDS GUSTING AS HIGH AS 45 MPH WILL CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY. * TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED. * TRAVEL WILL BE VERY DIFFICULT TO IMPOSSIBLE...INCLUDING DURING THE MORNING COMMUTE ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ MNZ039-046-SDZ007-008-011-019>023-171930- /O.UPG.KABR.BZ.A.0002.161118T0600Z-161119T0000Z/ /O.NEW.KABR.BZ.W.0002.161118T0600Z-161119T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...HAYTI... CLEAR LAKE 353 AM CST THU NOV 17 2016 ...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * EXPECT BLIZZARD CONDITIONS TO DEVELOP AROUND MIDNIGHT AND THEN DIMINISH AROUND 6 PM FRIDAY...AS PRECIPITATION ENDS WEST TO EAST. * WINDS GUSTING AS HIGH AS 55 MPH WILL CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY. * TOTAL SNOW ACCUMULATIONS OF 5 TO 10 INCHES ARE EXPECTED. * TRAVEL WILL BE VERY DIFFICULT TO IMPOSSIBLE...INCLUDING DURING THE MORNING COMMUTE ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ SDZ003>005-009-010-015>017-033>037-045-048-051-171930- /O.UPG.KABR.WS.A.0002.161118T0000Z-161118T1800Z/ /O.NEW.KABR.WW.Y.0009.161118T0000Z-161118T1800Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCINTOSH...HERREID...EUREKA... MOBRIDGE...IPSWICH...ISABEL...GETTYSBURG...FAULKTON... MISSION RIDGE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... KENNEBEC...FORT THOMPSON 353 AM CST THU NOV 17 2016 /253 AM MST THU NOV 17 2016/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * EXPECT SNOW TO SLIDE IN FROM THE NORTHWEST AROUND 6 PM AND THEN END FROM WEST TO EAST BY AROUND NOON FRIDAY. * THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 6 PM THIS EVENING AND MID MORNING FRIDAY. * TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. * LOOK FOR REDUCED VISIBILITIES AT TIMES. TREE BRANCHES COULD FALL AS WELL. * PLAN ON SLIPPERY ROAD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ KF
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this blizzard watch went out at Nov 15, 11:24 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Nov 15, 11:24 PM CST, 4 hours 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1124 PM CST Tue Nov 15 2016 .UPDATE... Issued at 534 PM CST Tue Nov 15 2016 Increased winds a touch tonight and Wed morning. Otherwise, the forecast remains on track with fairly quiet weather expected until Thursday. && .SHORT TERM...(This Evening through Friday Night) Issued at 259 PM CST Tue Nov 15 2016 One more day of mild weather before a storm begins to bear down on the region. Ridging aloft will continue to support a mild airmass over the region on Wednesday, with well above normal temperatures expected again. On Thursday a storm will begin to near the region, with WAA pcpn likely breaking out a head of the main upper trof. Most of the pcpn on Thursday over the CWA should be rain or maybe a rain/snow mix out far west. Overnight Thursday night is when the cold air starts to filter southeast over the region, with a change over from rain to snow. The latest model runs have converged somewhat on a bit further south track of both the sfc/mid level system. All models have sped up the system a bit, and have backed off some on QPF. Latest thinking is that much of the CWA will see some snow, with potentially a range of 3 to 6 across the area, perhaps a bit more in the far east CWA where models suggest more influence from a developing trowal. System does move off pretty quickly Friday evening but some wind will remain. Speaking of wind, had to adjust winds up for Thursday through Friday as the model blend was not nearly strong enough based on the strength of the forecast sfc low. Temperatures will dip to near or below normal late this week into the weekend. .LONG TERM...(Saturday through Tuesday) Issued at 259 PM CST Tue Nov 15 2016 The long term portion of the forecast begins with northwest flow aloft and a surface high pressure over the Dakotas. This high pressure will bring dry, but cold temperatures to the region Saturday through at least Sunday. While highs in the low to mid 30s are expected on Sunday, these reading are within 3 to 5 degrees of normal. The surface high will shift east of the region on Sunday night, allowing WAA to spread into the region, along with increasing heights. While this is a good sign for above normal temperatures, snow cover and snow depth will certainly limit temperatures. Have lowered highs some on Monday and Tuesday, especially in eastern SD and western MN where a deeper snow pack looks likely. Another storm system may pass through the CWA Monday night through Tuesday. Mixed pcpn will be possible with this storm system. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1123 PM CST Tue Nov 15 2016 VFR conditions are expected through the period. As a dry sfc low moves through the region on Wednesday, southerly winds will become gusty ahead of it and winds will shift to the north behind the low. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Wise SHORT TERM...TDK LONG TERM...SD AVIATION...Wise
Hazardous weather outlook, Nov 15, 4:25 AM CST, 23 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 425 AM CST TUE NOV 15 2016 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-161100- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 425 AM CST TUE NOV 15 2016 /325 AM MST TUE NOV 15 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A POTENT STORM SYSTEM IS BECOMING INCREASINGLY LIKELY ACROSS THE REGION LATE THURSDAY THROUGH FRIDAY. THIS SYSTEM HAS THE POTENTIAL TO BRING MODERATE AMOUNTS OF SNOW...ALTHOUGH THE EXACT LOCATION OF HEAVIER SNOW IS STILL UNCERTAIN. STRONG NORTHERLY WIND WILL DEVELOP FRIDAY...WHICH COULD LEAD TO AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KF
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 3:39 AM CST | Winter Storm Watch | ABR | Buffalo, Campbell, Corson, Dewey, Edmunds, Faulk and 10 more | 24 hr |
Nearby
Blizzard Watches in South Dakota, 2016Blizzard Watches in Minnesota, 2016Every blizzard watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.